Alert archive / Tennessee / River Flood Advisories in 2021

River Flood Advisory 90, NWS Nashville, TN

April 2, 2021Hickman County, Humphreys County, Perry County, Tennessee

NWS Nashville, TN issued this river flood advisory at Apr 2, 2021, 9:27 PM CDT for Hickman County, Humphreys County, Perry County, Tennessee. It was in force for 52 hr.

The area

The outline as issued.

The facts

Issued
Apr 2, 2021, 9:27 PM CDT (02:27 UTC)
Expired
Apr 5, 2021, 1:00 AM CDT
In force
52 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Hickman County, TN, Humphreys County, TN, Perry County, TN

The radar

The Ft Campbell radar (KHPX), 100 km from the middle of the area, began a volume at 02:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Duck River near Hurricane Mills (HMLT1). The gauge peaked at 22.18 ft at Apr 1, 2021, 9:00 PM CDT.

actionminormoderate1015202504/0304/0404/0504/06
Action stage
16 ft
Minor stage
20 ft
Moderate stage
24 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03603000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

866 
WGUS84 KOHX 030227 RRA
FLSOHX

Flood Advisory
National Weather Service Nashville TN
927 PM CDT Fri Apr 2 2021

...The National Weather Service in Nashville has issued a Flood 
Advisory for the following rivers in Tennessee...

  Duck River Near Hurricane Mills affecting Perry, Humphreys and 
  Hickman Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Advisory means river or stream flows are elevated, or 
ponding of water in urban or other areas is occurring or is imminent.

Additional information is available at www.weather.gov.


TNC081-085-135-042100-
/O.NEW.KOHX.FL.Y.0090.210403T0227Z-210405T0600Z/
/HMLT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
927 PM CDT Fri Apr 2 2021

The National Weather Service in Nashville has issued a

* Flood Advisory for
  the Duck River Near Hurricane Mills.
* From this evening to late Sunday night.
* At 9:00 PM CDT Friday the stage was 19.9 feet and falling.
* Action stage is 16.0 feet.
* Flood stage is 20.0 feet.
* Forecast...The river will continue to fall through the weekend.
* Impact...At 16.0 feet, Water begins to inundate agricultural land 
  and other low lying areas along the river including access points 
  from Bucksnort to Taylortown, Cedar Grove, and to Bakerville Rd.
* Impact...At 20.0 feet, Agricultural land, other low lying areas, 
  and access points along the river from Bucksnort to Taylortown, 
  Cedar Grove, and to Bakerville Rd begin to flood. Portions of 
  Tumbling Creek Rd east of Highway 13 begin to flood.


&&

LAT...LON 3597 8795 3606 8785 3592 8765 3582 8776

$$

Barnwell
1 follow-up statement
109 
WGUS84 KOHX 041051
FLSOHX

Flood Advisory
National Weather Service Nashville TN
551 AM CDT Sun Apr 4 2021

...The Flood Advisory is cancelled for the following rivers in 
Tennessee...

  Duck River Near Hurricane Mills affecting Humphreys County.

TNC085-041200-
/O.CAN.KOHX.FL.Y.0090.000000T0000Z-210404T1051Z/
/HMLT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
551 AM CDT Sun Apr 4 2021

...The Flood Advisory for the Duck River Near Hurricane Mills has 
been cancelled...

The Flood Advisory is cancelled for
  the Duck River Near Hurricane Mills.
* At 5:00 AM CDT Sunday the stage was 14.6 feet and falling.
* Flood stage is 20.0 feet.
* Forecast...The river is expected to continue falling.


&&

LAT...LON 3597 8795 3606 8785 3592 8765 3582 8776

$$

07

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Apr 2, 8:20 PM CDT, 1 hour 7 minutes earlier.

Area forecast discussion, Apr 2, 8:20 PM CDT, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
820 PM CDT Fri Apr 2 2021

.UPDATE...
FOR EVENING DISCUSSION.

&&

.DISCUSSION...

A surface ridge is sliding across Middle Tennessee this evening.
This means one more night of freezing temperatures before a big
warm-up tomorrow. The air mass across the region remains unusually
dry. Precipitable water on the 00Z sounding is an anemic 0.15"
and dew points are mostly in the teens this hour. This is really
helping the drying process following our recent heavy rains and
flooding. Hourly grids are holding up well thus far and see no
reason to tinker with the forecast this evening.

&&

.AVIATION...
00Z TAF DISCUSSION.

VFR. Light and variable winds overnight will become southerly
around 5 to 10 knots during the day Saturday. SKC conditions
expected during this TAF cycle.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Freeze Warning from 1 AM to 9 AM CDT Saturday for Bedford-Cannon-
Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson-
Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence-
Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett-
Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van
Buren-Warren-Wayne-White-Williamson-Wilson.

&&

DISCUSSION......08
AVIATION........Barnwell
Hazardous weather outlook, Apr 2, 3:00 AM CDT, 18 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
300 AM CDT Fri Apr 2 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-031030-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
300 AM CDT Fri Apr 2 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

Flooding along many rivers and streams will continue today and
tonight, especially west of I-65.

Freezing temperatures and patchy frost will occur toward daybreak
this morning. A Freeze Warning is in effect across the area for early
this morning. Precautions should be taken for any outdoor pets and
sensitive vegetation.

Temperatures will freeze again tonight...and another freeze warning
has been issued. Precautions should be taken for sensitive
vegetation.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Rivers will remain elevated with some sites remaining in flood or
action stage into early next week.

A freeze warning continues Saturday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

07

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 3:15 AM CDTRiver Flood AdvisoryOHXHickman14 hr
Apr 3, 2:09 PM CDTFrost AdvisoryOHXBedford, Cannon, Clay, Coffee, Cumberland, DeKalb and 16 more18 hr

Nearby

River Flood Advisories in Tennessee, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.